My TSH is 0. My T4 is 12.3. (I do take Premarin.) My T3 Uptake is 30.2. I had my right tyroid gland removed in 1983. There was a benign tumor. I used to have a 2 reading for my TSH. (I had been taking Synthroid .1 for all of these years.) At Christmas I tried Armour. I was in bed for 3 weeks with what I thought was flu. My doctor put me back on Synthroid and gave me 1.33. The subesequent test showed 1/2 pt.TSH, so she began cutting the dosage. I am now at .88, but I am getting the 0 TSH reading. To my knowledge, my T3 and T4 have never been checked before. Are we on the right track? Should I stop taking the Premarin until I get a normal reading of T4? I don't feel right. My hair and skin are very dry. I'm afraid the left thyroid won't produce after taking the .1 for all of these years. I'm being tested every 6 weeks. Thanks for any help you can give me. DM
Thank you so much for responding. According to the bottle I have here, I was taking 137 mcg of Synthroid after stopping the Armour. I felt much better, almost right after I began taking the Synthroid again. My hair was better, my skin, and I had more energy. When I went back to the doctor, she said I was being overdosed, and dropped me down to 112. I din't feel as well, and I don't feel well now, as I mentioned above. I would think I needed to increase the Synthorid as opposed to cutting it back because I'm afraid after trying to suppress it for so many years (according to the my doctor back then to prevent a recurring tumor in the left lobe) that it won't function now. I know it's a slow process to get it where it needs to be, but I don't feel well meanwhile. I am trying to get a referral to an endocrinologist. The blood test that I have a copy of says I had a TSH, a T4, and a T3 uptake. I am since seeing another doctor, and I hoped he would be able to help me. I only found out about the Premarin on your web site. I thought maybe the Premarin causing the T4 to be high was the reason they keep cutting the Synthroid back, hoping that my TSH will improve. I will ask for the free T4 and T3 test, as you mentioned if that's what I need. Thank you again.
I'm sorry. I thought you were Dr. Lupo, as he did once respond to me, when I asked a question some time ago. I do appreciate your input, and I will ask for those tests.
My blood test says 0.00 for TSH. I can't believe it, as I have always had a TSH of 2 for the past years when any doctor would check it. I never had the T3 or T4 taken, even after I had the surgery in 1983. I just went blindly along, doing whatever the doctor said. I'm older now, and I don't do that any more, although I wish I had done more to find out everything I could have through the years. It's only been recently that I've pushed for these tests.
Do you think the test was faulty? I don't believe it either. How could I have 0?
I've been reading a lot of things here online that say Premarin is related to the thyroid not functioning. It stands to reason, I think, adding another hormone, while trying to correct one. I am appalled to read that, as I've been taking Premarin for years also, and have only been off of it once or twice since I had a hysterectomy in 1989.
I do enjoy reading everything here on your forum because who knows better what is happening than we, the people who are having the problem.
Thank you for welcoming me and responding. I look forward to hearing what you and everyone else has to say.
I don't want to quote anything I've read, but after putting in "Premarin and Hypothyroidism" and "Progesterone and Hypothyroidism", the articles I've read indicate that Premarin prevents the thyroid from working properly, and Progesterone cream is beneficial. I just wanted to mention this because it may be of help. I am going to look into it further myself.
I was diagnosed with hypothyroidism less than 6 months ago and was put on Levoxyl 50mcg. Out of the blue I started having panic attacks, to the degree that I had to quit working because I had to be sedated with lorazepam just so I could keep the panic attacks at bay. My doctor suggested I retest my thyroid and my level came back at 0. Now I have hyperthyroidism and my doctor just wants to wait it out for at least one month to see if it will correct itself. In the mean time, my blood pressure is fluctuating between normal and high, and I've never had a blood pressure problem prior to this. My pulse is usually around 100 beats per minute and I'm anxious all the time. I don't have hot flashes...actually I'm usually cold instead. I've lost 10 pounds in the last couple weeks and am really tired of these panic attacks. I have to take 1mg of lorazepam some mornings just because I'm so jittery and anxious when I wake up. What do you suggest? It seems like the panic attacks are ruling my life and I don't like it.
I feel so sorry for you.Please dont listen to your doc this time. The panic attacks are coming from to much thyroid med,it will also raise blood pressure and cause bone loss due to low calcium.How are you sleeping?probablly not well,how about heart palpatations? This ha ppened to me and the old attage "treat the paper ,not the person" is the reason they do this. Apparently they dont understand at all, that everyones chemistry is different and there bodies respond differently to medications. If you dont stand up for yourself they will have you on so many meds(one to cover anothers sideaffects)that you will really be a mess. Your tsh doesnt have to be as low as the average person,just where you feel well.It is more dangerous to over medicate! It took me going to mayoclinic to learn all this! Hope you feel better.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.